Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A commutative diagram and an application to differentiable transformation groups


Author: W. D. Curtis
Journal: Proc. Amer. Math. Soc. 31 (1972), 260-264
DOI: https://doi.org/10.1090/S0002-9939-1972-0290389-1
MathSciNet review: 0290389
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A commutative diagram is presented which relates the groups of concordance classes of diffeomorphisms $ \Gamma ({S^{2n}}),\Gamma (C{P^n})$ and $ \Gamma ({S^{2n + 1}})$. This diagram is applied to show that every equivariant diffeomorphism of $ {S^7}$ is concordant to the identity. It follows that the exotic $ 8$-sphere, $ {\Sigma ^8}$, admits no smooth semifree $ {S^1}$-action with exactly two fixed points.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0290389-1
Keywords: Homotopy sphere, stable $ 1$-stem, Munkres-Milnor pairing, semifree circle group action, concordance, $ J$-homomorphism
Article copyright: © Copyright 1972 American Mathematical Society